MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Model Number 74022225
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that, after a primary total knee surgery performed on (b)(6) 2020, the patient suffered tibial subsidence.A revision surgery was performed on (b)(6) 2022 to treat this adverse event where the tibial baseplate, tibial insert and patella were exchanged.During the procedure, it was found that the patella was loose and the integrity of one of the pegs appeared to be compromised, but the patella appeared to have cement adhered.The tibia had subsided, but appeared to have cement adhered.In addition, it is suspected that the patient was non-compliant with recommended activities, and it is suspected that performed high-impact activities.Patient current health status is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a revision was performed approximately 2 years post total knee arthroplasty due to tibial subsidence.It was communicated that all components, except for the femoral component, were revised.Reportedly, ¿the patella was loose & a peg appeared to the sheared or worn off , but component appeared to have cement adhered.The tibia had subsided, but appeared to have cement adhered.No issue visible with the insert¿ and ¿noncompliance to recommended activities suspected, patient is suspected to have engaged in high impact activities¿.As of the date of this medical investigation, the supporting clinical documentation has not been provided; therefore, no clinical factors could be definitively concluded to have contributed to the reported event.The current patient status is unknown.Patient impact beyond the reported loosened patella with peg deformation, tibial subsidence and revision could not be determined.The current patient health status is unknown.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee system revealed that looseness of components as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions, this has been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, limited range of motion, abnormal loading of the limb, inadequate integration between the cement and bone/implant, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16184831
Report Number1020279-2023-00111
Device Sequence Number11421450
Product Code JWH
UDI-Device Identifier03596010554338
UDI-Public03596010554338
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022225
Device Catalogue Number74022225
Device Lot Number20JM06522
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date02/06/2023
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71271680/RALLY MV AB ALL IN ONE 70 GRAMS; 74022127/JRNY II BCS FEMORAL OXIN LT SZ 7; 74027265/JRNY II BCS XLPE ART ISRT SZ 5-6 LT 13MM
Outcome Attributed to Adverse Event Other;
Patient SexUnknown